MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X AAP UNKNOWN CONFIGURATION; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X AAP UNKNOWN CONFIGURATION; HEART-VALVE, MECHANICAL
Model Number ONXAAP-27/29
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to aap study - ascend - post market clinical follow-up study in patients treated with the on-x ascending aortic prosthesis (aap) adverse event report, patient experienced major bleeding event (b)(6) 2023.Date of implant: (b)(6) 2023.Led to a serious deterioration in the health of the subject, users or other persons as defined by one of the following: medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or body function.Start date: (b)(6) 2023.End date: (b)(6) 2023.Symptoms resolved without sequelae.Causal relationship to procedure: causal.Causal relationship to the aortic valve disease of heterogeneous ethology: not related.Causal relationship to onxaap: possible.Number of reoperations performed: 1.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Additional Manufacturer Narrative
According to aap study - ascend - post market clinical follow-up study in patients treated with the on-x ascending aortic prosthesis (aap) adverse event report, patient experienced major bleeding event 15mar2023.The manufacturing records for the onxaap-27/29 sn: (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the available information was performed.An onxaap 27/29 with serial number: (b)(6) was implanted on (b)(6) 2023 in a 60-year-old male with a past medical history of aortic stenosis and insufficiency with a bicuspid aortic valve that was very calcified, dilated ascending aorta and a thoracic aortic aneurysm.The subject was enrolled in the ascend study.Soon after the operation was complete the patient was transferred to the ¿ivc¿ unit and required a transfusion of 1-unit prbc¿s, 2 units ffp and 1-unit platelets.Despite the transfusion, he continued to ¿persist with increased debit and hemodynamic instability¿ and the decision was made to return to the operating room.During the reoperation a ¿periaortic hematoma and signs of recent bleeding¿ was discovered.After the revision procedure the patient remained hemodynamically stable, was able to be extubated without incident and discharged home on (b)(6) 2023 (12 days post operation).As this event occurred the same day of implant this would not be a spontaneous bleeding event due to the valve or anticoagulation therapy, but more likely a sequela of the trauma of surgery and therefore not a reportable bleeding event under the definition of akins, et al.[akins 2008].It is reported here only for the purpose of consistency in documenting adverse events made known to the manufacturer and does not qualify as a bleeding event for comparison to the historical record of valve performance.Nevertheless, hemorrhage is a potential adverse event of mechanical valve replacement as recognized in the instructions for use [ifu] as is death as a possible outcome.From the historical record, major hemorrhage for aortic mechanical prostheses occurs at a rate of 1.6 %/valve-year [iso 5840-2021].This event was most likely a sequela of the trauma of surgery and not related to the valve itself.No further action is required.A complaint and recall query was performed for onxaap-27/29 sn: (b)(6) to identify previously reported complaints or recalls associated with this complaint.No complaints or recalls were identified for this serial number.Based on the available information, a definitive root cause for this event cannot be determined.Additionally, this event was most likely a sequela of the trauma of surgery and not related to the valve itself.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
ON-X AAP UNKNOWN CONFIGURATION
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd
kennesaw, GA 30144
7704193355
MDR Report Key16818120
Report Number1649833-2023-00011
Device Sequence Number15249076
Product Code LWQ
UDI-Device Identifier00851788001549
UDI-Public851788001549
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/01/2024
Device Model NumberONXAAP-27/29
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/29/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale